6 doctors weighed in:
My postop pain meds hydrocodone and ibuprofen are causing extreme constipation. What can I do?
6 doctors weighed in

Dr. Mark Cantieri
Pain Management
5 doctors agree
In brief: Stool softener
The hydrocodone is the culprit causing the constipation.
Make sure your water intake is adequate and add a stool softener several times a day for relief.

In brief: Stool softener
The hydrocodone is the culprit causing the constipation.
Make sure your water intake is adequate and add a stool softener several times a day for relief.
Dr. Mark Cantieri
Dr. Mark Cantieri
Thank
1 comment
Dr. Norman Cohen
Also, the sooner you can wean yourself off of the hydrocodone, the sooner you will resolve your symptoms. Opiate pain medicines are helpful during the early phases of recovery, but should be avoided for long term care, whenever possible, for a variety of reasons.
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
17 years in practice
497K people helped
Continue
107,000 doctors available
Read more answers from doctors